Alert archive / Nebraska / Flash Flood Warnings in 2007

Flash Flood Warning 16, NWS Cheyenne, WY

August 1, 2007Banner County, Kimball County, Nebraska; Laramie County, Wyoming

NWS Cheyenne, WY issued this flash flood warning at Aug 1, 2007, 2:21 PM MDT for Banner County, Kimball County, Nebraska; Laramie County, Wyoming. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2007, 2:21 PM MDT (20:21 UTC)
Expired
Aug 1, 2007, 3:45 PM MDT
In force
84 min
Issued by
NWS Cheyenne, WY
Area
Whole counties

Counties Banner County, NE, Kimball County, NE, Laramie County, WY

The radar

The Cheyenne radar (KCYS), 68 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 179 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
179 J/kg
Mixed-layer CIN
-247 J/kg
Mixed-layer LCL
1511 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KCYS 012022
FFWCYS
NEC007-105-WYC021-012145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
221 PM MDT WED AUG 1 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTHWESTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA...
  EAST CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 345 PM MDT

* AT 216 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM THUNDERSTORMS DRIFTING SOUTH 10 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALBIN

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE BY 345 
PM MDT.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT
1-800-269-6220.

LAT...LON 4118 10414 4135 10373 4154 10393 4138 10432

$$

EISE
2 follow-up statements
000
WGUS75 KCYS 012100
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
258 PM MDT WED AUG 1 2007

NEC007-105-WYC021-012145-
BANNER NE-KIMBALL NE-LARAMIE WY-
258 PM MDT WED AUG 1 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM MDT FOR EAST
CENTRAL LARAMIE...NORTHWESTERN KIMBALL AND SOUTHWESTERN BANNER
COUNTIES...

AT 254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS WITH VERY HEAVY RAIN DRIFTING TO THE SOUTH AT 
10 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALBIN AND 
POINTS EAST...SOUTH...AND SOUTHWEST.

ADDITIONAL RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE BY 345 PM MDT.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN 
DEPTH BY FOOT OR BY AUTOMOBILE.

LAT...LON 4118 10414 4135 10373 4154 10393 4138 10432

$$

EISE
000
WGUS75 KCYS 012117
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
314 PM MDT WED AUG 1 2007

NEC007-105-WYC021-012124-
BANNER NE-KIMBALL NE-LARAMIE WY-
314 PM MDT WED AUG 1 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL
LARAMIE...NORTHWESTERN KIMBALL AND SOUTHWESTERN BANNER COUNTIES...

THE HEAVIEST RAIN HAS SHIFTED SLIGHTLY SOUTH BUT STILL PERSISTS.
A NEW FLASH FLOOD WARNING WILL BE ISSUED FOR ROUGHLY THE SAME AREA 
BUT FOR A LONGER TIME.   

LAT...LON 4118 10414 4135 10373 4154 10393 4138 10432

$$

RE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 3:10 AM MDT, 11 hours 11 minutes earlier.

Area forecast discussion, Aug 1, 3:10 AM MDT, 11 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
310 AM MDT WED AUG 1 2007

.SHORT TERM...TODAY THROUGH TONIGHT...

TODAY...AUGUST LOOKS TO MAKE A WET START. IMPRESSIVE LOW LEVEL
MOISTURE ADVECTING NORTHWESTWARD AS EVIDENCED BY CURRENT LOW TO
MID 60S DEWPOINTS ALONG AND EAST OF THE LARAMIE RANGE ALREADY. PER
TEMPERATURE/DEWPOINT SPREADS NEARING...EXPECT AREAS OF FOG TO
DEVELOP THROUGH MID MORNING EAST OF THE LARAMIE RANGE. 850 MB
DEWPOINTS AT 00Z/WEDNESDAY WERE IN THE 17C...63F RANGE ACROSS
WESTERN NEBRASKA. PRECIPITABLE WATER VALUES AT 00Z WERE 100-125
PERCENT OF NORMAL AND ARE PROGGED TO RANGE FROM 1 TO 1.5 INCHES BY
LATE AFTERNOON. SURFACE LOW PRESSURE WILL DEVELOP ACROSS NORTHERN
COLORADO WITH A WARM FRONT EXTENDING NORTHEASTWARD ACROSS
SOUTHEAST WYOMING EARLY THIS AFTERNOON. DEEPENING UPSLOPE UP TO
AND ABOVE 700 MB WILL DEVELOP THIS AFTERNOON EAST OF THE LARAMIE
RANGE. THIS LIFT ALONG WITH A SHORTWAVE TROUGH IN THE REGION WILL
HELP GENERATE SCATTERED TO NUMEROUS THUNDERSTORMS ALONG A LOW/MID
LEVEL THETA-E RIDGE AXII AND INSTABILITY AXIS NEAR THE COLORADO
STATE LINE. BECAUSE OF WEAK STEERING WINDS ALOFT...WILL SEE SOME
LOCALLY HEAVY RAINERS AND HAVE PUT THIS INTO GRIDDED FORECASTS.

TONIGHT...BELIEVE SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE
WELL INTO THE NIGHTTIME HOURS AS DEEP UPSLOPE CONTINUES TO PROVIDE
FUEL FOR THUNDERSTORM REGENERATION AND WILL CONTINUE MENTION OF
LOCALLY HEAVY RAIN DUE TO WEAK STEERING WINDS AND HIGH PRECIPITABLE
WATER VALUES. WIDESPREAD FOG AND LOW CLOUDS LOOK LIKELY ACROSS THE
SOUTHERN 2/3RDS OF OUR FORECAST AREA PER BOUNDARY LAYER WIND
AND RELATIVE HUMIDITY PROGS.

.LONG TERM...THURSDAY THROUGH WEDNESDAY...
MID TO UPPER LEVEL MONSOONAL MOISTURE FETCH WILL BE FIRMLY
ENTRENCHED OVER THE CWA AT THE BEGINNING OF THE PERIOD. MOIST POST
FRONTAL SOUTHEASTERLY UPSLOPE FLOW WILL BE IN PLACE ACROSS AREAS
EAST OF THE LARAMIE RANGE ON THURSDAY. THE AIR MASS WILL BE SLIGHTLY
UNSTABLE ON THURSDAY...WITH LIS IN THE -1 TO -2 RANGE. PRECIPITABLE
WATER VALUES REMAIN IMPRESSIVE WITH 1.2 INCHES THE LOWEST PROGD
VALUE FROM NUMERICAL GUIDANCE. ADDITIONALLY A WEAK SHORTWAVE WILL
BE OVERHEAD...FURTHER AIDING CONVECTIVE DEVELOPMENT. SHOWERS AND
EMBEDDED WEAK THUNDERSTORMS WILL INCREASE IN COVERAGE THURSDAY
AFTERNOON AND EVENING. HEAVY RAIN WILL BE THE PRIMARY CONCERN WITH
VERY SLOW PROGD STORM MOTIONS. AFTERNOON TEMPERATURES WILL ALSO BE
SHARPLY COOLER ON THURSDAY...WITH SEQUENTIALLY DECREASING GUIDANCE
VALUES. THE COOLEST TEMPERATURES WILL BE IN FOOTHILL LOCATIONS
WHERE LOW STRATUS AND PRECIPITATION WILL EXIST. PWATS CHANGE VERY
LITTLE ON FRIDAY...SO AFTERNOON SHOWERS AND THUNDERSTORMS WILL
AGAIN BE POSSIBLE...WITH BEST COVERAGE IN AREAS WEST OF THE
LARAMIE RANGE. SOME DRYING WILL TAKE PLACE ON SATURDAY...HOWEVER
AREAS WEST OF THE LARAMIE RANGE WILL CONTINUE A SHOT AT SOME
AFTERNOON CONVECTIVE ACTIVITY.

BY SUNDAY THE BROAD UPPER HIGH WILL HAVE SHIFTED TO THE SOUTHERN
PLAINS...ALLOWING WESTERLIES TO DIP SOUTH INTO THE INTERMOUNTAIN
WEST...OPENING THE DOOR TO SHORTWAVES EMBEDDED WITHIN THE FLOW TO
INTRUDE THE AREA. THIS WILL TURN PRECIPITATION CHANCES TO MORE
ISOLATED IN NATURE...AND WILL ALSO ADD AT LEAST SOME STORM MOTIONS
WHICH SHOULD LIMIT THE HEAVY RAIN THREAT. NONETHELESS...RESULTANT
MOISTURE FIELDS WILL SUPPORT AFTERNOON AND EVENING THUNDERSTORM
POSSIBILITIES.

AFTER THE MUCH COOLER DAY ON THURSDAY...TEMPERATURES WILL REBOUND
BACK INTO THE UPPER 80S AND 90S QUICKLY FOR FRIDAY THROUGH THE
REMAINDER OF THE PERIOD.

&&

.AVIATION...AREAS OF MVFR AND IFR WILL DEVELOP THROUGH MID MORNING
ALONG AND EAST OF THE LARAMIE RANGE IN FOG AND LOW CLOUDS.
SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AND CONTINUE WELL INTO THE NIGHTTIME HOURS TONIGHT PRODUCING MVFR.
WIDESPREAD IFR WILL DEVELOP LATE TONIGHT SOUTH OF A RAWLINS TO
CHADRON LINE IN LOW CLOUDS AND FOG.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...RUBIN
LONG TERM....HAHN
Hazardous weather outlook, Aug 1, 10:33 AM MDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1033 AM MDT WED AUG 1 2007

NEZ001>003-019>021-054-055-WYZ059>070-021115-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1033 AM MDT WED AUG 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND TONIGHT OVER MOST AREAS. NO SEVERE STORMS ARE EXPECTED BUT A
FEW OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL.
LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE AS STORM MOVEMENT WILL
BE RATHER SLOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
THURSDAY. STORMS SHOULD BE MORE ISOLATED IN NATURE FRIDAY INTO
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT...BUT SPOTTERS
ARE ENCOURAGED TO REPORT ANY HEAVY RAINFALL AMOUNTS.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 3:13 PM MDTFlash Flood WarningCYSBanner, Kimball2 hr

Nearby

Flash Flood Warnings in Nebraska, 2007Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.